MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PEG KIT WITH ENFIT, CONNECTORS-20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PEG KIT WITH ENFIT, CONNECTORS-20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8180-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.The device history record for the reported lot number, 30286095, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 24-apr-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
It was reported that " on wednesday, on (b)(6) 2024 at 9:15am, during a peg (percutaneous endoscopic gastrostomy) tube placement a piece of the plastic introducer sheath broke off into the patient¿s abdominal wall.[the] physician was attempting to thread the guide wire through the introducer and was unsuccessful.When [the physician] pulled the needle from the introducer the plastic sheath disappeared into the patient¿s abdomen.[the physician] attempted to retrieve the plastic sheath but was unable to unsuccessful.Patient was taken to surgery for foreign body removal and peg tube placement.".
 
Additional Manufacturer Narrative
All information reasonably known as of 16-may-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 24-apr-2024 noting, "the patient was taken to the operating room (operating room) that afternoon to have the piece removed from his abdomen.The patient was discharged from the hospital eight days later.The patient did have a longer los (length of stay) due to this event.Our general surgeon had to wait three-days to place the peg (percutaneous endoscopic gastrostomy) tube due to the high risk of infection.
 
Additional Manufacturer Narrative
Correction: d4 udi.All information reasonably known as of 01 jul 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETY PEG KIT WITH ENFIT, CONNECTORS-20 FR-PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19191704
Report Number3006646024-2024-00018
Device Sequence Number8473800
Product Code KNT
UDI-Device Identifier10350770445998
UDI-Public(01)10350770445998(240)120007247(17)250430(10)30286095
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number8180-20
Device Catalogue NumberN/A
Device Lot Number30286095
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/24/2024
06/10/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/19/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight129 KG